MAUDE Adverse Event Report: REFER TO SECTION H10 MSPHERE 10 CERE, 2.5MM3.3CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MSPHERE 10 CERE, 2.5MM3.3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CSP10025030
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Based on the product analysis which became available on (b)(6) 2018, this product event has been deemed mdr reportable.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg concomitant med products: 2mm x 3cm deltapaq dcs (cdf10020330/unk lot), 2mm x 6cm deltapaq dcs (cdf10020630/unk lot), 2mm x 2.5 cm micrusphere dcs (csp10020030/unk lot), 4mm x 7.5 cm micrusphere dcs (csp10040030/unk lot).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)) the product lot number was not reported.Complaint conclusion: as reported by a healthcare professional, the coil introducer of the 2.5mm x 3.3cm micrusphere 10 cerecyte thermo-mechanical detachable coil system (csp10025030/unknown lot) was broken and the introducer tip of the 2mm x 3cm deltapaq 10 cerecyte (cdf10020330/unknown lot) was blocked.The enpower detachment control box (dcb) test lamp was not on during pre-test of the 2mm x 2.5 cm micrusphere 10 cerecyte (csp10020030/unknown lot) and the 2mm x 6cm deltapaq 10 cerecyte (cdf10020630/unknown lot).Abnormal friction was encountered with the coil and introducer of the 4mm x 7.5 cm micrusphere 10 cerecyte (csp10040030/unknown lot).It is not known how the procedure was completed and if there was any patient consequence.Multiple attempts were made without success to obtain additional information.Three micrusphere devices were returned for this complaint in separate packages.The three devices had different length embolic coils and were identified by measuring the approximate length of the embolic coil with ruler.This device was identified as having an embolic coil that is approximately 3.3 cm long.The resheathing tool was broken.The embolic coil was located in the translucent introducer sheath, between the broken pieces of the resheathing tool.The extended coil section of the device positioning unit (dpu) was unsheathed.There was a kink in the dpu core wire approximately 27 cm from the proximal end, and a bend approximately 26 cm from the proximal end.The proximal end of the translucent introducer sheath was split.The ball tip was intact.The embolic coil was kinked.The condition of the articulating joint and rh coil was obscured by the translucent introducer sheath.The device was unsheathed beginning at the extended coil section of the dpu.The resheathing tool was broken, and its v-notch was damaged.The lot number of the device was unknown.Without the lot number, manufacturing information cannot be reviewed.The complaint that the introducer was damaged was confirmed.The translucent introducer sheath was torn.The torn translucent introducer sheath and damaged v-notch are evidence that the device was not properly unlocked.The instructions for use (ifu) instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the v-notch of the resheathing tool, and may cause damage to the embolic coil.In this case, it appears as though the translucent introducer sheath was torn and the resheathing tool was broken when the tab was pulled.The damage to the dpu core wire may have taken place at the same time.In addition, it is likely that the resheathing tool was advanced over the tip coil and extended coil sections of the dpu while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.With review of product analyses and the limited information available, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned products.In addition, without lot numbers to conduct manufacturing reviews, it is not possible to determine if the reported failures could be related to the manufacturing process.Although a definitive conclusion cannot be made, it appears that circumstances of the procedure may have contributed to the reported events.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the coil introducer of the 2.5mm x 3.3cm micrusphere 10 cerecyte thermo-mechanical detachable coil system (csp10025030/unknown lot) was broken and the introducer tip of the 2mm x 3cm deltapaq 10 cerecyte (cdf10020330/unknown lot) was blocked.The enpower detachment control box (dcb) test lamp was not on during pre-test of the 2mm x 2.5 cm micrusphere 10 cerecyte (csp10020030/unknown lot) and the 2mm x 6cm deltapaq 10 cerecyte (cdf10020630/unknown lot).Abnormal friction was encountered with the coil and introducer of the 4mm x 7.5 cm micrusphere 10 cerecyte (csp10040030/unknown lot).It is not known how the procedure was completed and if there was any patient consequence.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).E-mail communication was received from the affiliate stating that the distributor could not confirm if the products were used in the same case.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the manufacturer will submit a supplemental report within 30 days of receipt.

Brand Name
MSPHERE 10 CERE, 2.5MM3.3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7336560
Report Number3008114965-2018-00566
Device Sequence Number13605181
Product Code HCG
UDI-Device Identifier00878528001010
UDI-Public00878528001010
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCSP10025030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1